Alert archive / Texas / Freeze Warnings in 2013
Freeze Warning 13, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Oct 24, 2013, 8:39 PM CDT for Beaver County, Texas County, Oklahoma; 11 counties in Texas. It took effect at Oct 25, 2013, 1:00 AM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2013, 8:39 PM CDT (01:39 UTC)
- In effect from
- Oct 25, 2013, 1:00 AM CDT
- Expired
- Oct 25, 2013, 9:27 AM CDT
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Beaver County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Ochiltree County, TX, Roberts County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 101 km from the middle of the area, began a volume at 01:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2210 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
915 WWUS74 KAMA 250139 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 839 PM CDT THU OCT 24 2013 OKZ002-003-TXZ003>005-008>010-013>015-018-019-251000- /O.NEW.KAMA.FZ.W.0013.131025T0600Z-131025T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON 839 PM CDT THU OCT 24 2013 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE EASTERN TWO THIRDS OF THE PANHANDLES. * TIMING...TEMPERATURES COULD FALL BELOW 32 DEGREES AS EARLY AS 1 AM FRIDAY MORNING AND REMAIN BELOW FREEZING AS LATE AS 10 AM. * IMPACTS...COLD CONDITIONS COULD KILL OR DAMAGE CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-251000- /O.NEW.KAMA.FR.Y.0005.131025T0600Z-131025T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 839 PM CDT THU OCT 24 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 10 AM CDT FRIDAY. * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE IN COLLINGSWORTH COUNTY TONIGHT. * TIMING...TEMPERATURES COULD FALL BELOW 36 DEGREES AS EARLY AS 1 AM FRIDAY MORNING AND REMAIN BELOW 36 DEGREES INTO THE MID MORNING HOURS FRIDAY. * IMPACTS...COLD CONDITIONS COULD KILL OR DAMAGE CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
2 follow-up statements
353 WWUS74 KAMA 250952 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 452 AM CDT FRI OCT 25 2013 OKZ002-003-TXZ003>005-008>010-013>015-018-019-251500- /O.CON.KAMA.FZ.W.0013.000000T0000Z-131025T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON 452 AM CDT FRI OCT 25 2013 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 29 TO 32 DEGREE RANGE ACROSS MUCH OF THE EASTERN TWO THIRDS OF THE PANHANDLES. * TIMING...TEMPERATURES COULD FALL BELOW 32 DEGREES AND REMAIN BELOW FREEZING AS LATE AS 10 AM. * IMPACTS...COLD CONDITIONS COULD KILL OR DAMAGE CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ020-251500- /O.CON.KAMA.FR.Y.0005.000000T0000Z-131025T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 452 AM CDT FRI OCT 25 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * EVENT...TEMPERATURES ARE EXPECTED TO FALL INTO THE 33 TO 36 DEGREE RANGE IN COLLINGSWORTH COUNTY EARLY THIS MORNING. * TIMING...TEMPERATURES COULD FALL BELOW 36 DEGREES AND REMAIN BELOW 36 DEGREES INTO THE MID MORNING HOURS TODAY. * IMPACTS...COLD CONDITIONS COULD KILL OR DAMAGE CROPS AND OTHER VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT MINIMUM TEMPERATURES OF 33 TO 36 DEGREES ARE EXPECTED WITH WIND SPEEDS LESS THAN 10 MPH AND GENERALLY CLEAR SKIES. THESE CONDITIONS MAY OR MAY NOT CAUSE FROST TO DEVELOP. HOWEVER...SENSITIVE PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ COCKRELL
920 WWUS74 KAMA 251427 NPWAMA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 927 AM CDT FRI OCT 25 2013 OKZ002-003-TXZ003>005-008>010-013>015-018-019-251530- /O.CAN.KAMA.FZ.W.0013.000000T0000Z-131025T1500Z/ TEXAS-BEAVER-HANSFORD-OCHILTREE-LIPSCOMB-HUTCHINSON-ROBERTS- HEMPHILL-CARSON-GRAY-WHEELER-ARMSTRONG-DONLEY- INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...SPEARMAN... GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...BORGER...MIAMI... CANADIAN...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER... CLAUDE...CLARENDON 927 AM CDT FRI OCT 25 2013 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAVE WARMED INTO THE MID 30S TO LOWER 40S...AND WILL CONTINUE TO CLIMB TODAY. $$ TXZ020-251530- /O.CAN.KAMA.FR.Y.0005.000000T0000Z-131025T1500Z/ COLLINGSWORTH- INCLUDING THE CITY OF...WELLINGTON 927 AM CDT FRI OCT 25 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE WARMED INTO THE LOWER 40S...AND WILL CONTINUE TO CLIMB TODAY. $$ KB
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Oct 24, 7:00 PM CDT, 1 hour 39 minutes earlier.
Area forecast discussion, Oct 24, 7:00 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 700 PM CDT THU OCT 24 2013 .AVIATION...DISCUSSION FOR 00Z TAFS VFR CONDITIONS SHOULD PREVAIL. THERE IS A VERY SLIGHT CHANCE THAT A FEW LOW CLOUDS COULD DEVELOP AROUND 2KFT FROM ROUGHLY 10Z-15Z...BUT THE CHANCE IS LOW ENOUGH TO PRECLUDE INCLUSION IN THE TAFS. THERE IS ALSO A VERY SLIGHT CHANCE FOR A RAIN SHOWER DURING THE DAY ON FRIDAY...BUT AGAIN THE CHANCE IS TOO LOW TO INCLUDE. WINDS WILL VEER FROM SE TO SSW BY THE END OF THE PERIOD. SIMPSON && .PREV DISCUSSION... /ISSUED 325 PM CDT THU OCT 24 2013/ DISCUSSION... SURFACE HIGH PRESSURE WILL MOVE OFF TO THE EAST OF THE PANHANDLES TONIGHT. SOUTHEAST SURFACE WINDS WILL BECOME SOUTH TO SOUTHWEST AND GUSTY ON FRIDAY IN RESPONSE TO A DEEPENING SURFACE LOW OVER EASTERN COLORADO. STILL DO NOT EXPECT MUCH IN THE WAY OF MOISTURE ADVECTION AHEAD OF AN UPPER LEVEL SHORT WAVE TROUGH MOVING THIS DIRECTION FROM THE SOUTHERN ROCKIES ON FRIDAY. STILL THINK THAT THIS SYSTEM WILL STILL HAVE ENOUGH LIFT WITH IT TO PRODUCE SOME SHOWERS FRIDAY AFTERNOON INTO SATURDAY ACROSS THE AREA...WITH THE BEST CHANCES ACROSS THE SOUTHERN TEXAS PANHANDLE. A THUNDERSTORM OR TWO WILL ALSO BE POSSIBLE ON SATURDAY AS A COLD FRONT MOVES SOUTH AND PROVIDES SOME EXTRA LIFT ALONG WITH THE UNSTABLE ATMOSPHERE UNDER THE SHORT WAVE TROUGH MOVING ACROSS. TEMPERATURES WILL WARM BACK UP AGAIN ABOVE NORMAL BY SUNDAY AS A LEE- SIDE SURFACE TROUGH ENCOURAGES DOWNSLOPE WINDS. AFTER MONDAY...THE MODELS DO NOT AGREE. THE GFS IS THE MOST PROGRESSIVE WITH THE UPPER TROUGH OVER THE WESTERN U.S. THE CMC MODEL IS JUST ABOUT AS FAST AS THE GFS BUT IT SWINGS THE UPPER TROUGH MUCH FURTHER TO THE NORTH. THE ECMWF IS THE SLOWEST OF THE MODELS. THE ECMWF MODEL IS THE PREFERRED MODEL TODAY. BUT CHECK BACK TOMORROW...BECAUSE IT COULD BE ANOTHER MODEL. WE ARE LEANING TOWARD THE ECMWF MODEL BECAUSE IT LOOKS LIKE THE RIDGE OFF OF THE WEST COAST WILL AMPLIFY QUITE A LITTLE. IN TURN THE UPPER TROUGH SHOULD DIG SOUTHWARD ON THE FRONT SIDE OF THIS RIDGE THROUGH CALIFORNIA BEFORE IT LIFTS OUT TO THE EAST AND NORTHEAST. THE PROBLEM IS THAT THE UPPER LEVEL LOW MAY EVEN DIG FURTHER SOUTH THAN THE CURRENT ECMWF AND IT MAY TAKE LONGER TO LIFT OUT. THEREFORE...HAVE CONTINUED TO LEAVE POPS OUT OF THE FORECAST. WHILE THE UPPER LEVEL TROUGH IS DIGGING SOUTHWARD ACROSS THE WESTERN U.S. A BACKDOOR COLD FRONT MAY TRY TO MOVE INTO THE PANHANDLES AS EARLY AS TUESDAY. THIS FRONT MAY THEN MOVE BACK AND FORTH ACROSS OUR AREA UNTIL THURSDAY. THERE IS SOME INDICATION THAT THERE COULD BE COOL CONDITIONS WITH LOW CLOUDS AND DRIZZLE BEHIND THIS COLD FRONT WITH SUNNY AND WARM CONDITIONS AHEAD OF IT. THE BIG QUESTION WILL BE JUST HOW SHALLOW THE FRONT WILL BE AND WILL IT LIFT NORTH OUT OF THE CWA EACH DAY OR NOT. FOR NOW HAVE GONE TOWARD THE WARMER SOLUTION...THINKING THAT THE AIR MASS WILL BE VERY SHALLOW AND EASY TO ERODE UNDER THE OCTOBER SUNSHINE. FIRE WEATHER... NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH THE WEEKEND INTO EARLY NEXT WEEK. SOME SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY AND THEN THE 20 FOOT WINDS WILL BE LESS THAN 20 MPH WITH LOWEST RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT ACROSS THE WESTERN PANHANDLES ON MONDAY. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 09/16
Hazardous weather outlook, Oct 24, 8:38 PM CDT, 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 838 PM CDT THU OCT 24 2013 OKZ001>003-TXZ001>020-251100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 838 PM CDT THU OCT 24 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. VERY COLD WEATHER IS EXPECTED TONIGHT OVER THE EASTERN AND CENTRAL PANHANDLES. TEMPERATURES AT OR BELOW FREEZING ARE EXPECTED FOR MUCH OF THIS AREA...WHERE A FREEZE WARNING HAS BEEN ISSUED. IN COLLINGSWORTH COUNTY...TEMPERATURES JUST ABOVE FREEZING ARE EXPECTED THOUGH FROST IS STILL POSSIBLE...THUS A FROST ADVISORY HAS BEEN ISSUED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THE FREEZE WARNING AND FROST ADVISORY CONTINUES THROUGH 10 AM TOMORROW MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHEAST HALF OF THE TEXAS PANHANDLE ON SATURDAY. NO STRONG OR SEVERE STORMS ARE EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON/GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 8:39 PM CDT | Frost Advisory | AMA | Collingsworth | 13 hr |
Nearby
Freeze Warnings in Texas, 2013Freeze Warnings in Oklahoma, 2013Every freeze warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.